Alerts

FDA warns consumers about caffeine powder. 

FDA advises consumers to stop using any supplement products labeled as OxyElite Pro or VERSA-1. Please see the following advisories: FDA -10/08/13, FDA - 10/11/13 and CDC - 10/08/13.

OPSS Hompage Button tall

Natural Medicines Homepage Button tall

Announcements

New article on reporting side effects of supplements
Just published in The New England Journal of Medicine: A recent article brings up dietary supplement issues you need to be aware of and discusses how dietary supplement side effects could be monitored better. A PDF of the April 3rd article is available free online.

3rd International Congress on Soldiers’ Physical Performance
August 18-21, 2014
The ICSPP delivers innovative scientific programming on soldiers’ physical performance with experts from around the world.

DMAA list updated for April 2014

Fueling Performance Photo Campaign
Share photos of how you fuel your performance and be featured on our Facebook page!

Dietary supplement module
Earn continuing education credits (if eligible) for this two-hour online module.

Operation LiveWell

Performance Triad

hprc_slogan_banner.png

HPRC's human performance optimization (HPO) website is for U.S. Warfighters, their families, and those in the field of HPO who support them. The goal is Total Force Fitness: Warfighters optimized to carry out their mission as safely and effectively as possible.

You are here: Home / Dietary Supplements / OPSS: Operation Supplement Safety / OPSS: Operation Supplement Safety / OPSS Frequently Asked Questions (FAQs) / Is there some way I can let FDA know that a supplement I’ve been taking is causing me problems?

Question

Is there some way I can let FDA know that a supplement I’ve been taking is causing me problems?

    OPSS Answer

    Yes, this is referred to as “adverse event reporting.” Warfighters should either tell their provider or report the problem themselves. The easiest way is through Natural Medicines Watch, which conveys the information directly to FDA. For details, check out the OPSS infosheet “Reporting Adverse Events Associated with Dietary Supplement Use.” (A PDF handout, a video, and a PowerPoint presentation with in-depth information, as well as a PowerPoint for educating Warfighters, are also available for healthcare providers in the “Tools for Providers” section of OPSS.)

    Manufacturers and distributors are also required to notify FDA of adverse events by calling the 800 telephone number on the product label.

    Last reviewed 17 April 2014

    Back to General FAQs